Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 13, NWS Corpus Christi, TX

May 10, 2010Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at May 10, 2010, 3:43 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at May 10, 2010, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 10, 2010, 3:43 AM CDT (08:43 UTC)
In effect from
May 10, 2010, 1:00 PM CDT
Expired
May 10, 2010, 7:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2010-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2010-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1047 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WWUS74 KCRP 100843
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
343 AM CDT MON MAY 10 2010

TXZ242>244-101700-
/O.NEW.KCRP.WI.Y.0013.100510T1800Z-100511T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
343 AM CDT MON MAY 10 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON AS A LOW
PRESSURE SYSTEM DEEPENS ACROSS THE CENTRAL AND SOUTHERN PLAINS.
THE STRONGEST WIND WILL OCCUR ACROSS THE SOUTHERN COASTAL
BEND...WHERE SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS AROUND 40 MPH THIS AFTERNOON. WINDS WILL DECREASE THROUGH
THE EVENING AS THE SUN SETS AND TEMPERATURES FALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

TM
2 follow-up statements
052 
WWUS74 KCRP 101632
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1132 AM CDT MON MAY 10 2010

TXZ242>244-110000-
/O.CON.KCRP.WI.Y.0013.100510T1800Z-100511T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
1132 AM CDT MON MAY 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON AS A LOW
PRESSURE SYSTEM DEEPENS ACROSS THE CENTRAL AND SOUTHERN PLAINS.
THE STRONGEST WIND WILL OCCUR ACROSS THE SOUTHERN COASTAL BEND...
WHERE SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
AROUND 40 MPH THIS AFTERNOON. WINDS WILL DECREASE THROUGH THE
EVENING AS THE SUN SETS AND TEMPERATURES FALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

TE
127 
WWUS74 KCRP 110013
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
713 PM CDT MON MAY 10 2010

TXZ242>244-110115-
/O.EXP.KCRP.WI.Y.0013.000000T0000Z-100511T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
713 PM CDT MON MAY 10 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED TO
15 TO 25 MPH ACROSS THE SOUTHERN COASTAL BEND...BELOW ADVISORY
CRITERIA...BUT WILL REMAIN BREEZY THROUGH THE EVENING.

$$

JR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 9, 11:47 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 9, 11:47 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1147 PM CDT SUN MAY 9 2010

.DISCUSSION...UPDATED FOR 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...MVFR STRATUS WL CONT TO OVERSPREAD S TX THRU 09Z...AND
PERSIST THRU 15Z-17Z. THERE MAY BE A FEW ISOLATED LOCATIONS WHERE
CIGS DROP INTO IFR RANGE...ESP WHERE DEW POINTS ARE CLOSER TO MID
70S AND WINDS ARE DECOUPLED THE MOST. AFTER 17Z EXPECT VFR CONDS.
THE MAIN STORY ON MON WILL BE THE WINDS. DEEPENING LOW PRESS TO
THE NW COMBINED WITH THERMAL GRADIENT WL PRODUCE WINDY S TO SE
WINDS ACROSS THE RGN...WHERE WIND GUSTS BTWN 25-35 KTS WL BE
COMMON.

&&

.PREV DISCUSSION... /ISSUED 834 PM CDT SUN MAY 9 2010/

DISCUSSION...UPDATED TO REMOVE PRECIP FOR THE REMAINDER OF THE
EVENING. ALSO MADE MINOR ADJUSTMENTS TO HOURLY DEW POINTS/TEMPS
AND WINDS TO RE-ESTABLISH TRENDS. EXPECT STRATUS TO DEVELOP ACROSS
THE COASTAL BEND THROUGH THE EVENING AND EXPAND WESTWARD AS 35-40
KT LOW LEVEL JET DEVELOPS. BREEZY TO WINDY CONDITIONS WILL DEVELOP
ACROSS MUCH OF THE COASTAL BEND AND BRUSH COUNTRY TOMORROW AS LOW
PRESSURE DEEPENS TO THE NORTHWEST. COULD BE A FEW LOCATIONS IN THE
SOUTHERN COASTAL BEND THAT APPROACH WIND CRITERIA.

MARINE...ALLOWED SCA TO EXPIRE FOR THE SOUTHERN BAYS...HOWEVER
WINDS WILL REMAIN IN SOLID SCEC RANGE OVERNIGHT ACROSS THE BAYS
WITH LOW LEVEL JET STRENGTHENING. ACROSS THE GULF WATERS...WENT
AHEAD AND ISSUED SCA THROUGH THE NIGHT FOR MARGINAL SCA EVENT.
EXPECT ALL MARINE ZONES IN SCA CRITERIA TOMORROW AFTERNOON AND
EVENING AS PRESSURE GRADIENT TIGHTENS IN RESPONSE TO DEEPENING LOW
PRESSURE TO THE NORTHWEST. STRONGER SCA EVENT WILL LIKELY OCCUR
TOMORROW NIGHT OVER THE GULF WATERS AS CORE OF THE LOW LEVEL JET
SETS UP OVER THE COAST AND MARINE AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  88  76  90  76  /  10  10  10  10  10
VICTORIA          73  88  74  90  75  /  10  10  10  10  10
LAREDO            77 100  78 102  78  /  10  10  10  10  10
ALICE             74  91  75  95  75  /  10  10  10  10  10
ROCKPORT          77  86  78  88  77  /  10  10  10  10  10
COTULLA           72  96  74  97  74  /  10  10  10  10  10
KINGSVILLE        76  93  76  96  76  /  10  10  10  10  10
NAVY CORPUS       76  86  77  87  77  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

&&

JR/76...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, May 9, 5:05 AM CDT, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 AM CDT SUN MAY 9 2010

TXZ229>234-239>247-101015-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
505 AM CDT SUN MAY 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY OVER
SOUTH TEXAS. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-101015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
505 AM CDT SUN MAY 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP OVER THE BAYS SOUTH
OF PORT ARANSAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE BAYS AND
COASTAL WATERS MONDAY THROUGH WEDNESDAY...AND FOR THE SOUTHERN BAYS
ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TM/GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:15 PM CDTSmall Craft AdvisoryCRP24 hr
May 10, 3:45 AM CDTSmall Craft AdvisoryCRP16 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.